Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 16, 2015, 8:03 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 8:03 PM CDT (01:03 UTC)
- Expired
- May 16, 2015, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:20 PM CDT | FLASH FLOOD | 2 Nw Lyman, MS | ROAD CLOSED DUE TO WATER OVER THE ROADWAY ON SOUTHERN SHAW RD JUST NORTH OF HWY 53. |
| May 16, 10:20 PM CDT | HEAVY RAIN 8.41 | 2 Nw Lyman, MS | AN OBSERVER FOR HARRISON COUNTY EMERGENCY MANAGEMENT IN THE NW PART OF THE COUNTY REPORTS 8.41 INCHES OF RAIN FOR THE DAY |
| May 16, 10:55 PM CDT | FLASH FLOOD | 10 Nnw Kiln, MS | HWY 43 IN NW HANCOCK COUNTY IMPASSABLE DUE TO WATER OVER THE ROADWAY... SEVERAL OTHER ROADS IN THE GENERAL AREA ALSO CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 137 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
144
WGUS54 KLIX 170103
FFWLIX
MSC045-047-109-170400-
/O.NEW.KLIX.FF.W.0015.150517T0103Z-150517T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1100 PM CDT
* AT 800 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA ACROSS THE NORTHERN HALF OF
HARRISON...NORTHERN HANCOCK AND EXTREME LOWER PEARL RIVER
COUNTIES. BETWEEN 4 AND 6 INCHES OF RAIN HAVE FALLEN TODAY. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAUCIER...LYMAN AND KILN.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 11 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.
&&
LAT...LON 3053 8889 3041 8968 3045 8968 3050 8975
3056 8979 3065 8953 3067 8934 3065 8934
3065 8924 3068 8922 3068 8889 3066 8888
$$
24/RR1 follow-up statement
276
WGUS74 KLIX 170229
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CDT SAT MAY 16 2015
MSC045-047-109-170400-
/O.CON.KLIX.FF.W.0015.000000T0000Z-150517T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-PEARL RIVER MS-HANCOCK MS-
929 PM CDT SAT MAY 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHERN HARRISON...SOUTHERN PEARL RIVER AND NORTHERN HANCOCK
COUNTIES...
AT 928 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. 2 TO 4
INCHES OF RAIN HAVE FALLEN THIS EVENING WITH SOME DAILY
ACCUMULATIONS IN EXCESS OF 7 INCHES IN NORTHERN HARRISON COUNTY.
FLASH FLOODING IS LIKELY OCCURRING WITHIN THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PICAYUNE...SAUCIER...LYMAN AND KILN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3053 8889 3041 8968 3045 8968 3050 8975
3056 8979 3065 8953 3067 8934 3065 8934
3065 8924 3068 8922 3068 8889 3066 8888
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:06 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 16, 4:06 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT SAT MAY 16 2015
SHORT TERM...NOT MUCH HAS CHANGED FROM 24 HOURS AGO. STILL IN QUITE
AN ACTIVE CONVECTIVE DAY WITH WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS IMPACTING THE CWA EXCEPT FOR AREAS SOUTH OF INTERSTATE
10. THINKING THAT SINCE THE ENVIRONMENT IS SO SIMILAR...ACTIVITY
MAINTAINABILITY WILL GO WELL INTO THE AFTERNOON AND EVENING HOURS
AGAIN. HRRR SHOWS STORMS GOING PAST MIDNIGHT EAST OF I-55. MAIN
THREAT WILL BE HEAVY RAIN AND POSSIBLE FLASH FLOODING AS SOME
TRAINING HAS BEEN OCCURRING. OTHERWISE...TYPICAL MARITIME ENVIORNMENT
IN PLACE POSES THE THREAT FOR WATERSPOUTS WHICH CAN ON OCCASION MOVE
ONSHORE.
SYNOPTICALLY SPEAKING...AN UPPER LEVEL TROUGH IS IN THE PROCESS OF
SWINGING ACROSS THE ROCKIES AND WILL REACH THE UPPER MISSISSIPPI
VALLEY BY LATE TOMORROW. THE WESTERN ATLANTIC AND EASTERN GULF OF
MEXICO WILL REMAIN UNDER AN UPPER RIDGE DURING THIS TIME. THE LOCAL
CWA BEING CAUGHT BETWEEN THESE 2 FEATURES WHICH WILL BE A FUNNEL
ZONE OF MOISTURE AND WEAK SHORTWAVES. DAYTIME POPS INTO TOMORROW
STILL AT ABOUT 50 PERCENT.
MEFFER
&&
.LONG TERM...A WEAK FRONTAL BOUNDARY WILL SAG INTO THE AREA GOING
INTO TUESDAY. A GENERAL WEAK SURFACE TROUGH WILL BE THE FOCUS FOR
ENHANCED CONVECTION THROUGH JUST ABOUT THE ENTIRE WEEK WITH AT LEAST
40 PERCENT FOR DAILY POPS. UPPER LEVEL RIDGE WILL TRY TO REASSERT
ITSELF OVER THE REGION LATE WEEK AND INTO THE WEEKEND WHICH WOULD
LOWER POPS AND INCREASE TEMPS. UPPER 80S TO NEAR 90 DEGREES COULD BE
COMING THEN.
MEFFER
&&
.AVIATION... SHOWERS AND THUNDERSTORMS WILL GENERALLY BE A POTENTIAL
IMPACT TO TERMINALS NORTH OF A KNEW TO KHUM LINE THROUGH THE NEXT
SEVERAL HOURS BEFORE STARTING TO WIND DOWN. IN ADDITION...STRONG
SOUTHEAST WINDS WILL RELAX QUITE A BIT ONCE THE SUN BEGINS TO SET.
VFR CONDITIONS EXPECTED ONCE THE CONVECTION WANES THIS EVENING. KGPT
AND KASD WILL BE THE LAST TO BE CONVECTION FREE AND THAT MAY NOT
HAPPEN UNTIL LATE TONIGHT.
MEFFER
&&
.MARINE...CURRENT WINDS OVER OFFSHORE WATERS ARE RIGHT AT OR JUST
ABOVE 15 KNOTS...SO REISSUING EXERCISE CAUTION THRU TONIGHT. CURRENT
SYNOPSIS SHOWS SURFACE RIDGE CENTERED JUST OFF THE CAROLINA COASTS
EXTENDS WELL INTO THE GULF OF MEXICO WHICH HAS ESTABLISHED ONSHORE
FLOW. THIS HIGH WILL SLOWLY WEAKEN AS IT SAGS SOUTH TOWARDS FLORIDA.
LOCAL WINDS WILL FOLLOW THIS WEAKENING TREND AS WELL...FALLING TO
LESS THAN 10 KNOTS ON TUESDAY. WEAK WIND FIELD WILL REMAIN IN PLACE
AS A COLD FRONT STALLS ALONG THE NORTHERN GULF COAST MID WEEK AND A
RAGGED SURFACE HIGH TRIES TO ESTABLISH ITSELF OVER THE GULF OF
MEXICO. COULD RETURN TO MORE CONSISTENT SOUTHEASTERLY WINDS NEXT
WEEKEND.
MEFFER
&&
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 85 71 85 / 40 50 20 60
BTR 73 87 73 87 / 40 50 20 60
ASD 74 85 73 86 / 40 40 20 50
MSY 75 86 75 86 / 40 40 20 50
GPT 75 84 75 84 / 50 40 20 30
PQL 73 84 73 84 / 50 40 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 16, 6:00 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT SAT MAY 16 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 600 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED EVENING THUNDERSTORMS SHOULD DIMINISH IN COVERAGE PRIOR TO MIDNIGHT. OCCASIONAL LIGHTNING...GUSTY WINDS 25 TO 30 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Special weather statement, May 16, 2:11 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT SAT MAY 16 2015
MSZ081-082-162000-
JACKSON MS-HARRISON MS-
211 PM CDT SAT MAY 16 2015
...SPECIAL WEATHER STATEMENT...
AT 208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LATIMER...OR NEAR ST. MARTIN...MOVING NORTH AT 20 MPH. THIS
STORM WILL HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES AND WINDS IN
EXCESS OF 30 MPH.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 4 PM
THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
BILOXI...OCEAN SPRINGS...ST. MARTIN...D'IBERVILLE...LATIMER AND GULF
HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3040 8879 3041 8884 3042 8883 3042 8890
3043 8891 3043 8892 3042 8891 3043 8893
3042 8894 3043 8899 3068 8898 3068 8889
3074 8888 3074 8868
TIME...MOT...LOC 1908Z 188DEG 16KT 3050 8888The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:32 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 118 min |
| May 16, 9:26 PM CDT | River Flood Warning | LIX | Harrison | 65 hr |
| May 16, 9:26 PM CDT | River Flood Warning | LIX | Harrison | 38 hr |
| May 16, 11:03 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Pearl River | 8 hr |
| May 16, 11:24 PM CDT | Flash Flood Watch | LIX | Pearl River | 16 hr |
| May 16, 11:49 PM CDT | River Flood Warning | LIX | Pearl River | 69 hr |
| May 16, 11:52 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| May 17, 4:24 AM CDT | River Flood Warning | LIX | Pearl River | 41 hr |
| May 17, 4:39 AM CDT | River Flood Warning | LIX | Harrison | 51 hr |
| May 17, 10:38 AM CDT | River Flood Warning | LIX | Harrison | 7 days |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.